Document Detail


Cardiogenic shock caused by severe coronary artery spasm immediately after coronary stenting.
MedLine Citation:
PMID:  15902828     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Coronary artery spasm is common during percutaneous coronary intervention and is easily relieved by intracoronary administration of vasodilators. We report the case of a patient who had severe, protracted, generalized spasm of the entire left coronary artery system during coronary artery stenting. The spasm, which was unresponsive to intracoronary vasodilators administered via guiding catheter, resulted in pulmonary edema and cardiogenic shock. Local injection of nitroglycerin via a transit catheter in the coronary artery eventually resolved the spasm and reversed the cardiogenic shock. To our knowledge, this is the 1st report of such a case in the English-language medical literature.
Authors:
Aaron Wong; Alfred Cheng; Charles Chan; Yean-Leng Lim
Related Documents :
25422318 - Complex decision-making in stroke: preoperative mechanical thrombectomy of septic embol...
3966338 - Myocardial catecholamine balance during angina: effects of calcium entry blockers, vera...
25222058 - Devastating ischemic stroke following selective arterial embolization of a large chest ...
3341608 - Syndrome of coronary artery spasm of normal coronary arteries. clinical and angiographi...
22727838 - Innominate artery aneurysm with hemoptysis and airway compression in a patient with bov...
2415438 - Congenital portacaval shunt in rats: liver adaptation to lack of portal vein--a light a...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Texas Heart Institute journal / from the Texas Heart Institute of St. Luke's Episcopal Hospital, Texas Children's Hospital     Volume:  32     ISSN:  0730-2347     ISO Abbreviation:  Tex Heart Inst J     Publication Date:  2005  
Date Detail:
Created Date:  2005-05-20     Completed Date:  2005-09-22     Revised Date:  2013-04-18    
Medline Journal Info:
Nlm Unique ID:  8214622     Medline TA:  Tex Heart Inst J     Country:  United States    
Other Details:
Languages:  eng     Pagination:  78-80     Citation Subset:  IM    
Affiliation:
Department of Cardiology, National Heart Center, 17 Third Hospital Avenue, Singapore. Aaron_WONG@nhc.com.sg
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Coronary Vasospasm / complications*
Female
Humans
Severity of Illness Index
Shock, Cardiogenic / etiology*
Stents / adverse effects*
Time Factors
Comments/Corrections

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Coronary thrombosis related to use of Xenadrine RFA.
Next Document:  Penetrating aortic ulcers after absorption of intramural hematoma.